From the Top
With the byetta pen do you have to throw out the pen after 30 days even if there is some left in it? The reason I ask is there are some times that I have not taken the shot because I wasn't able to eat or I was nausea and couldn't eat.
Use the whole thing if you only go over by a few days you are fine.
Somewhere I read that the shot has to be taken at least 6 hrs apart and that you can't eat within 3 hrs of taking the shot but now I can't find that info. Is this true? Do I have to wait 3 hrs after I eat in order to take the next dose?
The drug is designed to be taken with two large meals in the day that are six or more hours apart. I take mine with breakfast and dinner. You can eat at any time, but keep in mind that Byetta changes the way your stomach empties and over eating will give your nausea.
Why do you get nausea some times but not others when taking the shot? Has anyone figured this out? I was told to take the shot and eat right away to avoid becoming sick but even with doing this I still will have the nausea sometimes.
My experience shows that over eating is the largest factor for people getting sick. Byetta changes the way your stomach empties (slows the process) this making you feel full faster. Also different carbs react differently for different diabetics with different meds. Diabetes is a very personal disease. What makes you sick does not make me sick. I would play around with the types of carbs you are eating, cut back on fats and reduce your portions.
My GTT was as follows:
Fasting 115 65-99
1 hr 230
2 hr 179
I had been on metformin long acting and was told to just not take the morning dose but wouldn't I still have metformin is my system if I'm taking a long acting form and dealing with the half life?
You need to take the long acting Metformin all the time. If that dose is to high then you script should be changes so that you are taking a smaller dose twice a day.
Is there still a chance that my glucose will return to normal and I will be able to come off of the medication? The lowest reading I have gotten has been 97 one time (fasting)
It depends in most cases I would say not. Unless you have a lot of weight to lose or you plan on making a change to a vegitarian lifestyle and even then no garantees.
Why if you haven't eaten a thing all day will your fasting glucose be high like 143?
You MUST eat regular meals as a diabetic. Bad eating habits are one of main reasons that people get this disease. Your body stores sugar in the liver. When you blood glucose gets to low you liver converts that sugar out of storage mode and into the bloodstream. It is a survival mechanism. Byetta effects three things in your body. The shot stimulates the production of insulin from the pancreas, is slows the rates at which the food empties and it slows the rate at which the liver converts those sugars into the bloodstream. You need to eat three square meals a day and have to health snacks in the middle.
I wish you luck in your journey.